Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 106, NWS Shreveport, LA

April 10, 2012Hempstead County, Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2012, 3:56 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2012, 3:56 PM CDT (20:56 UTC)
Expired
Apr 10, 2012, 5:00 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Hempstead County, AR, Nevada County, AR

The radar

The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 4:35 PM CDTHAIL 0.75Rosston, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WUUS54 KSHV 102056
SVRSHV
ARC057-099-102200-
/O.NEW.KSHV.SV.W.0106.120410T2056Z-120410T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT TUE APR 10 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HOPE...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF PRESCOTT...

* UNTIL 500 PM CDT

* AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  TWO SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE  
  LOCATED NEAR BLEVINS...OR 13 MILES SOUTH OF MURFREESBORO...AND 
  ALSO JUST SOUTH OF PRESCOTT. THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WASHINGTON...PERRYTOWN...EMMET...BODCAW...BLUFF CITY...ROSSTON AND
  WILLISVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3395 9352 3396 9337 3390 9329 3384 9328
      3381 9319 3382 9315 3378 9310 3347 9311
      3345 9319 3346 9322 3344 9323 3345 9331
      3384 9382 3397 9360
TIME...MOT...LOC 2054Z 315DEG 37KT 3386 9361

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:52 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 10, 3:52 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT TUE APR 10 2012

.DISCUSSION...
FORECAST CONTINUES TO BE A BIT COMPLEX WITH MULTIPLE FEATURES IN
PLAY OVER THE NEXT FEW DAYS...AS A WEAK BACK DOOR COLD FRONT WILL
SLIP SOUTH OVER THE FOUR STATE REGION OVER THE NEXT 24 HOURS. THIS
WILL ALLOW FOR INITIATION OF SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE REMAINDER OF THE WEEK AS THE BNDRY STALLS NEAR SE TX
AND SW LA...BEFORE MOVING BACK NORTH AS A WARM FRONT BY LATE
THURSDAY. AT THE SAME TIME...THE UPPER LEVEL RIDGE AXIS WILL BE
TRANSITIONING OVER THE REGION WHICH SHOULD ACT TO INHIBIT
WIDESPREAD COVECTION...AND KEEP POPS IN THE SLIGHT CHANCE CATEGORY
FOR MOST AREAS. HOWEVER...SMALL SCALE DISTURBANCES MAY SLIP
THROUGH THE NWLY FLOW AROUND THE RIDGE TO HELP ENHANCE THE THREAT
OF ISOLATED CONVECTION. INTO THE WEEKEND...TEMPERATURES WILL
REBOUND INTO THE 80S WITH TYPICAL EARLY SPRINGLIKE CONDITIONS
EXPECTED AREAWIDE.

THE NEXT MAJOR FEATURE WILL AFFECT THE REGION BY EARLY NEXT
WEEK...AS A FAST MOVING COLD FRONT SWINGS INTO THE SOUTHERN PLAINS
ON MONDAY AS A LARGE UPPER TROUGH EXITS THE ROCKIES. CURRENT SETUP
HAS THE EARLY MAKINGS OF A POTENTIALLY STRONG SPRINGTIME
SCENARIO...WITH WIDESPREAD THUNDERSTORMS AND HEAVY RAINFALL ACROSS
THE REGION. IT WILL BE INTERESTING TO MONITOR OVER THE NEXT FEW
DAYS AS THE SYSTEM DEVELOPS FURTHER...AND HOW MODELS CHANGE IN THE
SYSTEM PROGRESSION. /19/

&&

.AVIATION...
MOSTLY VFR CONDITIONS OCCURRING AREA WIDE. BRIEFLY LOWER CONDITIONS
POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS...THIS AFTERNOON
THROUGH THE OVERNIGHT HOURS. SURFACE WIND MOSTLY WEST TO SOUTHWEST
10 KTS OR LESS EARLY IN THE UPCOMING 24 TAF PERIOD BUT A COLD FRONT
WILL BACKDOOR ITSELF INTO THE REGION THIS EVENING. THE FRONT SHOULD
BE LOCATED WEST TO EAST NEAR THE I-20 CORRIDOR BY 12Z WED. EXPECT
WINDS FROM THE NORTHEAST BEHIND THE FRONTAL BOUNDARY OVERNIGHT
TONIGHT INTO EARLY WEDNESDAY MORNING. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  78  54  77  62 /  30  30  10  20  10
MLU  57  76  50  75  56 /  30  30  10  20  10
DEQ  56  72  49  71  58 /  30  30  20  20  20
TXK  57  74  51  74  60 /  30  30  20  20  10
ELD  55  74  49  73  56 /  30  30  10  20  10
TYR  61  80  58  78  64 /  30  30  20  20  10
GGG  61  79  56  78  64 /  30  30  20  20  10
LFK  60  83  59  80  65 /  30  30  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/09/14
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CDT TUE APR 10 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1154 AM CDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND OVERNIGHT WITH THE PASSAGE OF A WEAK COLD FRONT.
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
FOR MUCH OF THIS WEEK AND THROUGH THE WEEKEND...ESPECIALLY NORTH OF
INTERSTATE 30. A MORE SIGNIFICANT THREAT OF THUNDERSTORMS AND
POTENTIALLY HEAVY RAINFALL WILL BE POSSIBLE INTO THE FIRST HALF OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON
OR TONIGHT.

19/06

In the hours before

Special weather statement, Apr 10, 2:13 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CDT TUE APR 10 2012

LAZ019-021-022-102000-
CALDWELL-LA SALLE-WINN-
213 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE...CALDWELL AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     JENA...MIDWAY AND OLLA...

AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF OLLA...OR 14 MILES
EAST OF WINNFIELD...MOVING SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

VII
Local storm report, Apr 10, 3:29 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT TUE APR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             3 NW JENA               31.72N 92.16W
04/10/2012  E0.75 INCH       LA SALLE           LA   LAW ENFORCEMENT

&&

20
Special weather statement, Apr 10, 3:30 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT TUE APR 10 2012

LAZ019-020-102115-
GRANT-WINN-
330 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     GRANT AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     WINNFIELD...

AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF WINNFIELD...MOVING
SOUTH AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:26 PM CDTSevere Thunderstorm WarningSHVHoward64 min
Apr 10, 4:53 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard52 min
Apr 10, 5:31 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette59 min
Apr 10, 6:33 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier57 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.